Alert archive / Oklahoma / Special Weather Statements in 2012
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 19, 2012, 5:43 PM CDT for Haskell County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2012, 5:43 PM CDT (22:43 UTC)
- Expired
- Aug 19, 2012, 6:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Tulsa, OK
County Haskell County, OK
The radar
The Western Arkansas radar (KSRX), 94 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
032
WWUS84 KTSA 192243
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
543 PM CDT SUN AUG 19 2012
OKZ070-071-073-074-192315-
HASKELL OK-MCINTOSH OK-MUSKOGEE OK-PITTSBURG OK-
543 PM CDT SUN AUG 19 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHWESTERN HASKELL...EASTERN MCINTOSH AND NORTHEASTERN
PITTSBURG
IN EAST CENTRAL OKLAHOMA
SOUTHERN MUSKOGEE
AT 543 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF ENTERPRISE...MOVING SOUTH AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...LEWISVILLE...KINTA...ENTERPRISE AND
QUINTON.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3536 9556 3542 9536 3509 9517 3505 9529
3506 9535 3503 9535 3503 9537 3503 9543
TIME...MOT...LOC 2243Z 339DEG 20KT 3530 9542
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 19, 3:14 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Aug 19, 3:14 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 314 PM CDT SUN AUG 19 2012 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON IN THE 60 DEGREE DEW POINT AIR ACROSS MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS IN ADVANCE OF A FRONTAL BOUNDARY THAT IS ACROSS EXTREME NORTHEAST OKLAHOMA AT THIS HOUR. THIS FRONTAL BOUNDARY WILL WORK ACROSS THE AREA THIS EVENING AS ANOTHER WEAK MID-LEVEL SHORTWAVE EMBEDDED IN THE NORTHWESTERLY FLOW ALOFT AFFECTS THE AREA. WILL UPDATE THE FIRST PERIOD POPS RIGHT BEFORE RELEASE TIME. THE NEXT SHORTWAVE IN THE NORTHWESTERLY FLOW ALOFT THAT MAY AFFECT THE AREA WILL MOVE OUT OF THE ROCKIES AND INTO THE SOUTHERN PLAINS MONDAY NIGHT INTO TUESDAY. THIS SYSTEM WILL MOST LIKELY AFFECT AREAS OF WEST OF THE TULSA FORECAST AREA BUT WILL MAINTAIN LOW POPS FOR PORTIONS OF SOUTHEAST OKLAHOMA IN ASSOCIATION WITH THIS SYSTEM. THERE WILL BE BETTER CHANCES OF SHOWERS AND THUNDERSTORMS LATE IN THE WEEK AND INTO THE WEEKEND AS A SERIES OF MID-LEVEL SHORTWAVES AFFECT THE AREA. THE MOST SIGNIFICANT WAVE WILL MOVE ONSHORE ACROSS SOUTHERN CALIFORNIA TUESDAY NIGHT AND EFFECTIVELY DAMPEN OUT THE WESTERN RIDGE AS IT MOVES EAST. THIS SYSTEM WILL AFFECT THE AREA FRIDAY INTO SATURDAY AND POSSIBLY INTO SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... TUL 58 87 62 88 / 0 0 0 10 FSM 61 88 62 90 / 10 0 0 10 MLC 60 88 60 86 / 10 0 0 20 BVO 53 88 55 89 / 0 0 0 0 FYV 54 83 54 86 / 10 0 0 0 BYV 56 81 57 85 / 10 0 0 0 MKO 59 87 60 88 / 0 0 0 10 MIO 56 87 58 88 / 0 0 0 0 F10 61 86 63 85 / 0 0 0 10 HHW 63 88 63 86 / 10 0 0 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...07 LONG TERM....10
Hazardous weather outlook, Aug 19, 5:09 PM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
509 PM CDT SUN AUG 19 2012
ARZ001-002-010-011-019-020-029-OKZ049-053>076-201000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
508 PM CDT SUN AUG 19 2012
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...ELEVATED.
AREA...EAST CENTRAL OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...LIMITED.
AREA...PRIMARILY NORTHWEST ARKANSAS.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...LIMITED.
AREA...NORTHWEST OF A MCALESTER TO MIAMI LINE.
ONSET...ONGOING.
DISCUSSION...
SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EARLY EVENING
HOURS ACROSS EAST CENTRAL OKLAHOMA AND NORTHWEST ARKANSAS.
LOCALLY HEAVY RAIN HAS ALREADY FALLEN ACROSS PORTIONS OF
THE AREA...AND THE STRONGEST STORMS WILL REMAIN CAPABLE
OF HEAVY DOWNPOURS. GUSTY NORTH WINDS WILL SPREAD INTO
NORTHEAST OKLAHOMA THIS EVENING BEHIND A PASSING COLD FRONT.
THESE WINDS WOULD ALLOW ANY WILDFIRE TO SPREAD QUICKLY.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY THROUGH WEDNESDAY...NO HAZARDS.
THURSDAY THROUGH SATURDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
DRY WEATHER WILL PREVAIL FOR THE FIRST HALF OF THE WEEK...
WITH THUNDERSTORM CHANCES INCREASE TOWARD THE END OF THE
WEEK. TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY BELOW
NORMALS FOR THIS TIME OF THE YEAR.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Aug 19, 3:21 PM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
321 PM CDT SUN AUG 19 2012
ARZ010-019-OKZ068-069-192045-
ADAIR OK-CHEROKEE OK-CRAWFORD AR-WASHINGTON AR-
321 PM CDT SUN AUG 19 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHERN CRAWFORD AND SOUTHWESTERN WASHINGTON
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN CHEROKEE
IN NORTHEAST OKLAHOMA
SOUTHERN ADAIR
AT 322 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES SOUTHEAST OF TAHLEQUAH TO 4 MILES NORTHWEST OF
MARIETTA TO ODELL...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...MARIETTA...STILWELL...
BUNCH...TAHLEQUAH...COOKSON...ELDON...ODELL...STRICKLER...MORROW...
MOUNTAINBURG...NATURAL DAM...CHESTER...LEE CREEK...CHEROKEE LANDING
STATE PARK...ADAIR STATE PARK AND DEVILS DEN STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3558 9407 3564 9440 3564 9497 3591 9505
3595 9478 3583 9427
TIME...MOT...LOC 2022Z 313DEG 13KT 3585 9493 3589 9469
3577 9439Special weather statement, Aug 19, 3:30 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT SUN AUG 19 2012
OKZ072-192100-
SEQUOYAH OK-
330 PM CDT SUN AUG 19 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTY...
IN EAST CENTRAL OKLAHOMA
NORTHEASTERN SEQUOYAH
AT 331 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF
SHORT...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SHORT.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3545 9469 3564 9475 3563 9454 3553 9445
3551 9446
TIME...MOT...LOC 2031Z 331DEG 7KT 3561 9463Special weather statement, Aug 19, 3:43 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
343 PM CDT SUN AUG 19 2012
OKZ060-061-067-192115-
ROGERS OK-TULSA OK-WAGONER OK-
343 PM CDT SUN AUG 19 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHWESTERN ROGERS...EASTERN TULSA AND NORTHWESTERN WAGONER
AT 343 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF CATOOSA...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...EAST TULSA...CATOOSA AND ONETA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3602 9551 3595 9573 3619 9583 3624 9565
TIME...MOT...LOC 2043Z 327DEG 18KT 3612 9568Special weather statement, Aug 19, 3:46 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
346 PM CDT SUN AUG 19 2012
ARZ019-OKZ069-072-192115-
ADAIR OK-CRAWFORD AR-SEQUOYAH OK-
346 PM CDT SUN AUG 19 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHWESTERN CRAWFORD
IN EAST CENTRAL OKLAHOMA
NORTHEASTERN SEQUOYAH
IN NORTHEAST OKLAHOMA
SOUTHEASTERN ADAIR
AT 346 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF NATURAL DAM TO 13 MILES NORTHWEST
OF SHORT...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...SHORT...UNIONTOWN...CEDARVILLE AND
NATURAL DAM.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3548 9457 3569 9473 3576 9448 3576 9446
3557 9420
TIME...MOT...LOC 2046Z 327DEG 9KT 3572 9447 3567 9469Special weather statement, Aug 19, 4:26 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
426 PM CDT SUN AUG 19 2012
OKZ072-192200-
SEQUOYAH OK-
426 PM CDT SUN AUG 19 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTY...
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN SEQUOYAH
AT 426 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF MULDROW...MOVING SOUTH AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...COTTONWOOD...SALLISAW...GANS...
MULDROW...ROLAND AND MOFFETT.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3538 9447 3534 9450 3532 9449 3534 9471
3536 9475 3534 9479 3534 9481 3548 9480
3549 9445 3538 9443
TIME...MOT...LOC 2126Z 351DEG 15KT 3548 9466Special weather statement, Aug 19, 5:43 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
543 PM CDT SUN AUG 19 2012
OKZ070-071-073-074-192315-
HASKELL OK-MCINTOSH OK-MUSKOGEE OK-PITTSBURG OK-
543 PM CDT SUN AUG 19 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHWESTERN HASKELL...EASTERN MCINTOSH AND NORTHEASTERN
PITTSBURG
IN EAST CENTRAL OKLAHOMA
SOUTHERN MUSKOGEE
AT 543 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF ENTERPRISE...MOVING SOUTH AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...LEWISVILLE...KINTA...ENTERPRISE AND
QUINTON.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3536 9556 3542 9536 3509 9517 3505 9529
3506 9535 3503 9535 3503 9537 3503 9543
TIME...MOT...LOC 2243Z 339DEG 20KT 3530 9542The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 2:33 PM CDT | Special Weather Statement | TSA | Cherokee | 27 min |
| Aug 19, 2:57 PM CDT | Special Weather Statement | TSA | Adair, Cherokee | 33 min |
| Aug 19, 3:21 PM CDT | Special Weather Statement | TSA | Adair, Cherokee | 24 min |
| Aug 19, 3:30 PM CDT | Special Weather Statement | TSA | Sequoyah | 30 min |
| Aug 19, 3:43 PM CDT | Special Weather Statement | TSA | Wagoner | 32 min |
| Aug 19, 3:57 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 33 min |
| Aug 19, 4:26 PM CDT | Special Weather Statement | TSA | Sequoyah | 34 min |
| Aug 19, 2:35 PM CDT | Special Weather Statement | TSA | Madison | 25 min |
| Aug 19, 2:47 PM CDT | Special Weather Statement | TSA | Franklin | 28 min |
| Aug 19, 3:06 PM CDT | Special Weather Statement | TSA | Crawford | 24 min |
| Aug 19, 3:46 PM CDT | Special Weather Statement | TSA | Crawford | 29 min |
Nearby
Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.